Alert archive / Florida / Coastal Flood Statements in 2012

Coastal Flood Statement 1, NWS Miami, FL

April 21, 2012Collier County, Florida

NWS Miami, FL issued this coastal flood statement at Apr 21, 2012, 7:15 PM EDT for Collier County, Florida. It took effect at Apr 21, 2012, 7:34 PM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2012, 7:15 PM EDT (23:15 UTC)
In effect from
Apr 21, 2012, 7:34 PM EDT
Expired
Apr 22, 2012, 4:28 PM EDT
In force
21 hr
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

433 
WHUS42 KMFL 212315
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
715 PM EDT SAT APR 21 2012

...COASTAL FLOOD WATCH BEEN REPLACE WITH A COASTAL FLOOD STATEMENT...
...HIGH RISK OF RIP CURRENTS FOR THE GULF BEACHES THROUGH MONDAY MORNING...

FLZ069-221200-
/O.CAN.KMFL.CF.A.0001.000000T0000Z-120422T2100Z/
/O.NEW.KMFL.CF.S.0001.120421T2315Z-120422T2100Z/
/O.CON.KMFL.RP.S.0015.000000T0000Z-120423T1500Z/
COASTAL COLLIER-
715 PM EDT SAT APR 21 2012

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY
MORNING...
...COASTAL FLOOD WATCH IS CANCELLED...


* COASTAL FLOODING...LOW PRESSURE DEVELOPING ACROSS THE NORTH
  CENTRAL GULF IS EXPECTED TO MOVE ACROSS CENTRAL FLORIDA TONIGHT.
  AHEAD OF THE LOW PRESSURE...WATER LEVELS MAY REACH 1 TO 2 FEET
  ABOVE REGULAR HIGH TIDE ALONG THE COLLIER COUNTY COASTLINE.

* TIMING...THE GREATEST THREAT OF COASTAL FLOODING WILL BE AT
  TIMES OF HIGH TIDE WHICH IS BETWEEN 2 AND 4 AM SUNDAY MORNING.
  IN ADDITION... WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 25
  MPH THROUGH SUNDAY NIGHT...WHICH WILL LEAD TO DANGEROUS RIP
  CURRENTS ALONG THE GULF COAST BEACHES.

* IMPACTS...BEACH EROSION AND MINOR COASTAL FLOODING OF STRUCTURES
  ALONG THE BEACH FRONT ARE POSSIBLE...ESPECIALLY AT TIME OF HIGH
  TIDE. IN ADDITION...STRONG RIP CURRENTS CAN BE LIFE THREATENING
  TO ANYONE ENTERING THE WATER. SWIMMING IS NOT ADVISED THROUGH
  THIS PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN
CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM
THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH.
DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A
STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

BAXTER
3 follow-up statements
140 
WHUS42 KMFL 212337 CCA
CFWMFL

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
734 PM EDT SAT APR 21 2012

FLZ069-221230-
/O.CAN.KMFL.CF.A.0001.000000T0000Z-120422T2100Z/
/O.COR.KMFL.CF.S.0001.120421T2334Z-120422T2100Z/
/O.COR.KMFL.RP.S.0015.000000T0000Z-120423T1500Z/
COASTAL COLLIER-
734 PM EDT SAT APR 21 2012

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY
MORNING...
...COASTAL FLOOD WATCH IS CANCELLED...

* COASTAL FLOODING...LOW PRESSURE DEVELOPING ACROSS THE NORTH
  CENTRAL GULF IS EXPECTED TO MOVE ACROSS CENTRAL FLORIDA TONIGHT.
  AHEAD OF THE LOW PRESSURE...WATER LEVELS MAY REACH 1 TO 2 FEET
  ABOVE REGULAR HIGH TIDE ALONG THE COLLIER COUNTY COASTLINE.

* TIMING...THE GREATEST THREAT OF MINOR COASTAL FLOODING WILL BE AT
  TIMES OF HIGH TIDE WHICH IS BETWEEN 2 AND 4 AM SUNDAY MORNING.
  IN ADDITION... WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 25
  MPH THROUGH SUNDAY NIGHT...WHICH WILL LEAD TO DANGEROUS RIP
  CURRENTS ALONG THE GULF COAST BEACHES.

* IMPACTS...BEACH EROSION IS POSSIBLE BUT THE THREAT FOR COASTAL 
  FLOODING HAS SUBSIDED. STRONG RIP CURRENTS ARE POSSIBLE AND 
  CAN BE LIFE THREATENING TO ANYONE ENTERING THE WATER. SWIMMING IS 
  NOT ADVISED THROUGH THIS PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN
CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM
THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH.
DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A
STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

BAXTER/GREGORIA
824 
WHUS42 KMFL 220916
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
516 AM EDT SUN APR 22 2012

FLZ069-230015-
/O.CON.KMFL.CF.S.0001.000000T0000Z-120422T2100Z/
/O.CON.KMFL.RP.S.0015.000000T0000Z-120423T1500Z/
COASTAL COLLIER-
516 AM EDT SUN APR 22 2012

...HIGH RISK OF RIP CURRENTS IN EFFECT THROUGH MONDAY MORNING...
...MINOR COASTAL FLOODING ALSO POSSIBLE, ESPECIALLY AT HIGH TIDE...

* COASTAL FLOODING...STRONG AND PERSISTENT ONSHORE FLOW COMBINED
  WITH WATERS LEVELS OF 1 TO 2 FEET ABOVE NORMAL MAY RESULT IN
  MINOR COASTAL FLOODING, ESPECIALLY DURING THE EARLY AFTERNOON
  HIGH TIDE CYCLE. MINOR BEACH EROSION IS ALSO POSSIBLE.

* RIP CURRENTS...INCREASING WEST SOUTHWEST WINDS WILL RESULT IN A
  HIGH RISK OF RIP CURRENTS THROUGH AT LEAST EARLY MONDAY.

* TIMING...THE GREATEST THREAT OF MINOR COASTAL FLOODING WILL BE
  AT TIMES OF HIGH TIDE, ESPECIALLY EARLY THIS AFTERNOON.
  DANGEROUS RIP CURRENTS ARE POSSIBLE AT ANY TIME ALONG THE GULF
  COAST BEACHES.

* IMPACTS...MINOR BEACH EROSION AND MINOR COASTAL FLOODING ARE
  POSSIBLE. STRONG RIP CURRENTS WILL FORM AND CAN BE LIFE
  THREATENING TO ANYONE ENTERING THE WATER. SWIMMING IS NOT
  ADVISED THROUGH THIS PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
969 
WHUS42 KMFL 222028
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
428 PM EDT SUN APR 22 2012

FLZ069-231500-
/O.CAN.KMFL.CF.S.0001.000000T0000Z-120422T2100Z/
/O.CON.KMFL.RP.S.0015.000000T0000Z-120423T1500Z/
COASTAL COLLIER-
428 PM EDT SUN APR 22 2012

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* RIP CURRENTS...STRONG ONSHORE WINDS WILL RESULT IN A HIGH RISK
  OF RIP CURRENTS THROUGH AT LEAST EARLY MONDAY.

* TIMING...DANGEROUS RIP CURRENTS ARE POSSIBLE AT ANY TIME ALONG
  THE GULF COAST BEACHES.

* IMPACTS...STRONG RIP CURRENTS WILL FORM AND CAN BE LIFE
  THREATENING TO ANYONE ENTERING THE WATER. SWIMMING IS NOT
  ADVISED THROUGH THIS PERIOD.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN
CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM
THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH.
DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A
STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

GREGORIA

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Apr 21, 3:24 PM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Apr 21, 3:24 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
324 PM EDT SAT APR 21 2012

.SHORT TERM...
CLOUD COVER AND EARLIER RAINFALL HAS KEPT THE REGION VERY STABLE
THROUGHOUT THE DAY. ONLY LIGHT/MODERATE STRATIFORM RAIN HAS
FALLEN DURING MOST OF THE DAY. ACTUALLY LOW MAXIMUM TEMPERATURES
MAY BE SET ACROSS MUCH OF THE REGION AS TEMPERATURES HAVE ONLY
RISEN INTO THE LOW TO MID 70S. THE WARM FRONT HAS NOT MADE MUCH
NORTHWARD PROGRESS EITHER. THE CONVECTION NEAR THE KEYS ALSO STOLE
THE ENERGY FROM THE SQUALL LINE...AND IT IS FALLING APART AS IT IS
MOVING EAST. SOME SHOWERS AND THUNDERSTORMS MAY MAKE IT INTO
COLLIER COUNTY FROM THE FIRST SQUALL LINE...BUT MOST GUIDANCE
SHOWS THIS FALLING APART AS IT MOVES INTO A MORE STABLE
ENVIRONMENT.

THERE ARE SOME BREAKS IN THE CLOUDS WEST OF THE GULF COAST AND IF
THERE IS ANY HEATING SHOWERS AND THUNDERSTORMS MAY DEVELOP IN
THIS REGION OF DIFFERENTIAL HEATING. THE LOCAL WRF-NMM AND HRRR
BOTH CONTINUE TO SHOW THE POSSIBILITY OF DEVELOPMENT NORTHWEST OF
KEYS THIS AFTERNOON...AND THIS AREA OF STORMS MOVING INTO MAINLAND
MONROE AND MIAMI DADE COUNTY LATE THIS AFTERNOON INTO THE EARLY
EVENING. THERE WAS SOME DEVELOPMENT WEST OF THE KEYS THIS
AFTERNOON...AND THIS MAY BE WHAT THE MODELS WERE KEYING ON. THE
WARM FRONT IS ALSO EXPECTED TO MOVE NORTHWARD...AND IF THIS
OCCURS...MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE REGION. WAS TEMPTED TO DROP THE FLOOD WATCH ACROSS THE
AREA...BUT WILL KEEP IT FOR NOW BECAUSE THERE IS STILL THE
POTENTIAL FOR HEAVY RAIN LATE THIS AFTERNOON AND TONIGHT.

THE UPPER LEVEL LOW ACROSS THE CENTRAL GULF APPEARS TO HAVE
STOPPED ITS SOUTHWARD MOVEMENT AND WAS MOVING TO THE EAST
NORTHEAST. THIS WOULD PUT THE UPPER LOW A LITTLE FURTHER NORTH
THAN PREVIOUS GUIDANCE HAD INDICATED...WHICH MAY PUT THE SECOND
SQUALL LINE MAINLY TO THE NORTH OF THE REGION LATE TONIGHT...WITH
THE TAIL END MOVING ACROSS SOUTH FLORIDA. THIS IS WHAT IS
DEPICTED BY THE LOCAL WRF-NMM AND THE LATEST GFS. SINCE THE UPPER
LOW IS EXPECTED TO BE A LITTLE FURTHER NORTH...THE UPPER LEVEL JET
STREAK IS EXPECTED TO BE LOCATED ACROSS SOUTH FLORIDA
TONIGHT INSTEAD OF THE FLORIDA STRAITS. THIS WOULD PUT MAINLY THE
LAKE REGION AND NORTHWARD IN THE LEFT FRONT QUADRANT OF THE 120KT
UPPER LEVEL JET. SO THE BEST CHANCE OF SEVERE WEATHER TONIGHT MAY
BE ACROSS THE LAKE REGION AS THE UPPER VORT MOVES ACROSS CENTRAL
FLORIDA TONIGHT. HOWEVER...WITH EXCELLENT UPPER DIVERGENCE...500MB
TEMPS OF -11 TO -13C...AND LOW LEVEL JET OF 35-40 KNOTS...SEVERE
WEATHER WILL BE POSSIBLE ACROSS THE ENTIRE REGION STARTING AROUND
MIDNIGHT THROUGH ABOUT 10Z. THE MAIN THREATS WILL HEAVY
RAIN...STRAIGHT LINE WINDS IN EXCESS OF 60 MPH AND HAIL.

THE STRONGEST ACTIVITY SHOULD CLEAR THE COAST AROUND 12Z OR
SHORTLY THEREAFTER. MOISTURE MAY WRAP AROUND THE LOW PRESSURE AND
SHOWERS WILL BE POSSIBLE THROUGH THE DAY. WITH THE CLOUD COVER
EXPECTED ON SUNDAY...HIGHS ARE EXPECTED TO ONLY REACH AROUND 80 TO
THE LOWER 80S. THE LEFTOVER MOISTURE IS EXPECTED TO CLEAR THE
REGION AFTER 00Z MONDAY...WITH COOLER AND MUCH DRIER AIR MOVING
INTO THE REGION. LOW PRESSURE IS EXPECTED TO DEEPEN AS IT MOVES UP
THE EAST COAST PUSHING MUCH COOLER AIR INTO THE SOUTHEAST STATES.
UNDER THE NORTHWESTERLY FLOW....COOLER TEMPERATURES ARE EXPECTED
FOR MONDAY MORNING WITH LOWS IN THE 50S TO LOWER 60S.

.LONG TERM...
DRY AND COOLER TEMPERATURES WILL CONTINUE ON MONDAY WITH NORTHWEST
FLOW CONTINUING. HIGHS ARE EXPECTED TO ONLY REACH THE UPPER 70S TO
LOWER 80S. THE UPPER LEVEL LOW ACROSS THE NORTHEAST WILL CONTINUE
TO DEEPEN AND THE UPPER LEVEL TROUGH WILL CONTINUE TO DIG INTO THE
SOUTHEAST. MUCH COOLER AIR IS EXPECTED TO CONTINUE FILTERING SOUTH
INTO THE SOUTHEAST STATES AND FLORIDA. BY 12Z TUESDAY...850MB
TEMPS ARE EXPECTED TO BE AROUND 4C NEAR THE LAKE AND 6-7C ACROSS
DEEP SOUTH FLORIDA. THE EKDMOS BIAS CORRECTED IS INDICATING THE
POSSIBILITY OF TEMPERATURES IN THE LOW/MID 40S ACROSS THE INTERIOR
FOR TUESDAY MORNING. HOWEVER...MOST OTHER GUIDANCE IS INDICATING
UPPER 40S/LOWER 50S AND AROUND 60 FOR THE EAST COAST METRO AREAS.
WITH THE LOWER THICKNESS VALUES EXPECTED...WENT CLOSER TO THE
EKDMOS AND HAVE TEMPERATURES IN THE MID/UPPER 40S INTERIOR AND THE
MID/UPPER 50S FOR THE EAST COAST METRO AREAS. DRY WEATHER AND
COOL TEMPERATURES WILL CONTINUE THROUGH THE MIDDLE TO END OF THE
WEEK.

&&

.AVIATION...18Z ISSUANCE...
WIDESPREAD AREA OF RAIN WITH SOME EMBEDDED THUNDERSTORMS,
CONTINUES TO MOVE SLOWLY NORTHEAST FROM THE FLORIDA KEYS. THIS
ACTIVITY MAY DIMINISH IN INTENSITY AS IT PUSHES NORTH. ANOTHER
AREA OF SHOWERS AND THUNDERSTORMS, MAINLY IN THE FORM OF A SQUALL
LINE, EXTENDS FROM THE BIG BEND SOUTH TO WEST OF THE COLLIER
COUNTY COAST. VCTS IS WARRANTED AT THE TAF SITES THROUGH AT LEAST
06Z AS ANOTHER SECONDARY LINE OF CONVECTION MAY IMPACT THE REGION
JUST AHEAD OF A COLD FRONT. BRIEF MVFR-IFR CEILINGS AND
VISIBILITIES ARE POSSIBLE IN ANY SHRA OR TSRA. VCSH IS THEN
CARRIED FOR THE PERIOD 06Z-14Z WITH IMPROVING CONDITIONS
THEREAFTER. SURFACE WINDS WILL REMAIN SSW WITH HIGHER GUSTS
LIKELY, ESPECIALLY WEST COAST. WINDS WILL THEN BECOME WSW AFTER
14Z WITH FREQUENT GUSTS OF 20 TO 25 KNOTS AT ALL SITES.

&&

.MARINE...
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL LOCAL WATERS THROUGH
AT LEAST EARLY MONDAY MORNING. A STRONG COLD FRONT WILL MOVE
ACROSS THE REGION ON SUNDAY AND WINDS WILL INCREASE TO 20 TO 25
KNOTS OVER THE ATLANTIC AND GULF WATERS. SEAS ARE EXPECTED TO
BUILD TO 7 TO 10 FEET OVER THE GULF AND AROUND 7 FEET OVER THE
GULF STREAM.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS THROUGH SUNDAY. A STRONG COLD FRONT WILL
MOVE THROUGH THE REGION SUNDAY AFTERNOON...AND MUCH COOLER AND
DRIER AIR WILL FILTER INTO THE REGION ON MONDAY. RELATIVE HUMIDITY
VALUES MAY DROP TO 30-35 PERCENT ACROSS MUCH OF THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  70  82  61  79 / 60 40 10 -
FORT LAUDERDALE  70  84  63  81 / 70 40 10 -
MIAMI            71  83  63  80 / 70 40 10 -
NAPLES           69  80  64  78 / 60 30 10 -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH SUNDAY MORNING FOR COASTAL BROWARD-COASTAL
     COLLIER-COASTAL MIAMI DADE-COASTAL PALM BEACH-FAR SOUTH
     MIAMI DADE-GLADES-HENDRY-INLAND BROWARD-INLAND COLLIER-
     INLAND MIAMI DADE-INLAND PALM BEACH-MAINLAND MONROE-METRO
     BROWARD-METRO MIAMI DADE-METRO PALM BEACH.

     HIGH RIP CURRENT RISK THROUGH MONDAY MORNING FOR COASTAL COLLIER.

     COASTAL FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR COASTAL COLLIER.

AM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT MONDAY FOR COASTAL WATERS
     FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-COASTAL
     WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
     WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING
     FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-WATERS
     FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20
     NM TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR BISCAYNE BAY-LAKE
     OKEECHOBEE.

GM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT MONDAY FOR COASTAL WATERS
     FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-COASTAL
     WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
     GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING
     FROM 20 TO 60 NM.

&&

DISCUSSION/MARINE/FIRE...84/AK
AVIATION/RADAR...14/MJB
Hazardous weather outlook, Apr 21, 3:40 PM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
340 PM EDT SAT APR 21 2012

AMZ610-630-FLZ063-066>075-168-172>174-221030-
LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH-
METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
340 PM EDT SAT APR 21 2012

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THROUGH SUNDAY MORNING...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
...COASTAL FLOOD WATCH IN EFFECT THIS AFTERNOON THROUGH SUNDAY FOR COASTAL COLLIER COUNTY...
...SMALL CRAFT ADVISORIES IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT ACROSS SOUTH FLORIDA. SOME STORMS COULD BECOME STRONG TO
SEVERE. THE MAIN IMPACTS WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING, HEAVY RAINFALL WITH LOCALIZED FLOODING, AND STRONG
GUSTY WINDS.

TORNADOES: ISOLATED TORNADOES ARE POSSIBLE ACROSS THE ENTIRE
REGION THROUGH LATE TONIGHT.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS OVER BOTH THE
LOCAL ATLANTIC AND GULF WATERS THROUGH LATE TONIGHT.

WIND: ANY SEVERE THUNDERSTORMS THROUGH LATE TONIGHT WILL BE
CAPABLE OF PRODUCING WINDS GUSTS TO 70 MPH. SOUTHWEST WINDS OF 20
TO 25 KNOTS ARE ALSO POSSIBLE ON THE LOCAL ATLANTIC AND GULF
WATERS, INCLUDING LAKE OKEECHOBEE AND BISCAYNE BAY.

HAIL: SMALL HAIL MAY OCCUR WITH A FEW OF THE MORE INTENSE
THUNDERSTORMS THROUGH LATE TONIGHT.

RIP CURRENTS: STRONG ONSHORE FLOW WILL RESULT IN A HIGH RISK OF
RIP CURRENTS AT THE GULF BEACHES. SOUTH SOUTHEASTERLY FLOW WILL
ALSO RESULT IN A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC'
BEACHES THROUGH THIS EVENING.

FLOODING: ANY THUNDERSTORMS OR HEAVY SHOWERS THROUGH TONIGHT WILL
BE CAPABLE OF PRODUCING FLOODING OF LOW LYING AND POOR DRAINAGE
AREAS. THERE IS EVEN THE POTENTIAL FOR STRUCTURAL FLOODING OR
MORE SERIOUS STREET FLOODING IN ISOLATED LOCALES. FOR THIS
REASON, A FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTH FLORIDA
THROUGH 8 AM SUNDAY MORNING. IN ADDITION, WATER LEVELS ALONG THE
COLLIER COUNTY COAST MAY REACH 2 TO 4 FEET ABOVE REGULAR HIGH
TIDE THIS AFTERNOON AND TONIGHT, WHICH MAY LEAD TO MINOR COASTAL
FLOODING.

WAVES: SEAS WILL BUILD TO 5 TO 7 FEET THIS AFTERNOON ACROSS THE
GULF WATERS. SEAS WILL BUILD TO 5 TO 7 FEET LATE TONIGHT ACROSS
THE GULF STREAM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY
MORNING AHEAD OF A STRONG DEVELOPING COLD FRONT. IN
ADDITION...HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING OF LOW
LYING OR POOR DRAINAGE AREAS.

HAZARDOUS MARINE CONDITIONS WILL CONTINUE SUNDAY INTO MONDAY
MORNING ACROSS THE LOCAL GULF AND ATLANTIC WATERS BEHIND A STRONG
COLD FRONT. SEAS WILL BUILD TO 7 TO 10 FEET OVER THE GULF WATERS
SUNDAY AFTERNOON AND THEN SLOWLY SUBSIDE SUNDAY NIGHT AND MONDAY
MORNING. SEAS OF 5 TO 7 FEET WILL CONTINUE OVER THE GULF STREAM
SUNDAY THROUGH MONDAY MORNING.

A COASTAL FLOOD WATCH IS IN EFFECT THROUGH SUNDAY AFTERNOON FOR
COLLIER COUNTY. MINOR COASTAL FLOODING IS POSSIBLE THROUGH SUNDAY
AFTERNOON ALONG THE GULF COASTAL AREAS OF COLLIER COUNTY AS WATER
LEVELS MAY REACH BETWEEN 2 AND 4 FEET ABOVE REGULAR HIGH TIDE.

A HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH MONDAY MORNING
FOR THE GULF COAST BEACHES BEHIND A STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED, ESPECIALLY TONIGHT. PLEASE
REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 8:14 PM EDTSpecial Marine WarningMFL61 min
Apr 20, 8:49 PM EDTAreal Flood AdvisoryMFLBroward72 min
Apr 20, 10:11 PM EDTSpecial Weather StatementMFLBroward34 min
Apr 21, 12:17 AM EDTAreal Flood AdvisoryMFLCollier118 min
Apr 21, 2:15 AM EDTAreal Flood AdvisoryMFLCollier2 hr
Apr 21, 4:09 AM EDTCoastal Flood WatchMFLCollier15 hr
Apr 21, 4:09 AM EDTRip Current StatementMFLCollier64 hr
Apr 21, 4:44 AM EDTSpecial Weather StatementMFLMiami-Dade46 min
Apr 21, 4:45 AM EDTFlood WatchMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more14 hr
Apr 21, 4:52 AM EDTSmall Craft AdvisoryMFL69 hr
Apr 21, 5:25 AM EDTSpecial Weather StatementMFLMiami-Dade35 min
Apr 21, 8:39 AM EDTSpecial Marine WarningMFL66 min
Apr 21, 9:43 AM EDTSpecial Marine WarningMFL47 min

Nearby

Coastal Flood Statements in Florida, 2012Every coastal flood statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.